Mathematical Biosciences and Engineering, 2015, 12(4): 761-787. doi: 10.3934/mbe.2015.12.761.

Primary: 92C60; Secondary: 34D20.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

A nosocomial epidemic model with infection of patients due to contaminated rooms

1. Mathematics Department, Vanderbilt University, Nashville, TN 37240

A model of epidemic bacterial infections in hospitals is developed. The model incorporates the infection of patients and the contamination of healthcare workers due to environmental causes. The model is analyzed with respect to the asymptotic behavior of solutions. The model is interpreted to provide insight for controlling these nosocomial epidemics.
  Figure/Table
  Supplementary
  Article Metrics

Keywords antibiotic resistance; Bacterial infection; next generation matrix.; local stability; Lyapunov functional

Citation: Cameron Browne, Glenn F. Webb. A nosocomial epidemic model with infection of patients due to contaminated rooms. Mathematical Biosciences and Engineering, 2015, 12(4): 761-787. doi: 10.3934/mbe.2015.12.761

References

  • 1. Journal of biological dynamics, 6 (2012), 923-940.
  • 2. Journal of Dynamics and Differential Equations, 6 (1994), 583-600.
  • 3. The journal of physical chemistry, 81 (1977), 2340-2361.
  • 4. Journal of Infectious Diseases, 193 (2006), 1473-1474.
  • 5. Scientific American, 307 (2012), 30-31.
  • 6. Critical care medicine, 40 (2012), 1045-1051.
  • 7. Clinical Microbiology and Infection, 17 (2011), 1201-1208.
  • 8. geneva, switzerland: Who, 2014, 2014.
  • 9. Acta stomatologica Naissi, 29 (2013), 1265-1272.
  • 10. BMC infectious diseases, 13 (2013), p595.
  • 11. Journal of mathematical biology, 67 (2013), 1067-1082.
  • 12. SIAM Journal on Applied Mathematics, 73 (2013), 1513-1532.
  • 13. Cambridge university press, 1995.
  • 14. American journal of infection control, 40 (2012), 1005-1007.
  • 15. URL http://www.pbs.org/wgbh/pages/frontline/health-science-technology/hunting-the-nightmare-bacteria/a-superbug-outbreak-at-nih/l.
  • 16. Mathematical biosciences, 180 (2002), 29-48.
  • 17. Journal of theoretical biology, 293 (2012), 161-173.
  • 18. Mathematical biosciences, 241 (2013), 115-124.
  • 19. Infectious Diseases: Research and Treatment, 1 (2008), 3-11.

 

This article has been cited by

  • 1. József Z. Farkas, A. Morozov, Net reproduction functions for nonlinear structured population models, Mathematical Modelling of Natural Phenomena, 2018, 13, 3, 32, 10.1051/mmnp/2018036
  • 2. J.M. Cushing, Odo Diekmann, The many guises of R 0 (a didactic note), Journal of Theoretical Biology, 2016, 404, 295, 10.1016/j.jtbi.2016.06.017
  • 3. Glenn Webb, Individual based models and differential equations models of nosocomial epidemics in hospital intensive care units, Discrete and Continuous Dynamical Systems - Series B, 2017, 22, 3, 1145, 10.3934/dcdsb.2017056

Reader Comments

your name: *   your email: *  

Copyright Info: 2015, Cameron Browne, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved